MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367283
Medical Device Problem Codes Product Quality Problem (1506); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using one bd vacutainer® safety-lok¿ blood collection set, the tubing and the vacutainer unlatched, leaving the safety shield locked halfway causing the customer to obtain a dirty needlestick injury on the right middle finger when disposing.Exposure testing was performed; no other information provided.
 
Additional Manufacturer Narrative
Investigation summary : bd had not received samples, but one packaged photo was provided, but the photo did not depict the reported defect.Therefore, 50 sets of retention samples from bd inventory were evaluated by visual examination, and no abnormalities such as damage, molding defects of the tube connection, safety shields or the wing hubs were found.Also, the adhesive strength was measured on the retained samples of 8 sets by connecting needle hubs and tubes, luer connectors and tubes, and no issues observed as all samples met specifications.Furthermore, the activation of the safety shields was checked, using the samples after the adhesive strength was measured and nothing abnormal was observed with the breakaway force, security force, welding strength or sustaining force as they were all within specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode shield activation issues causing needlestick injury.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21774450
Report Number2243072-2025-00444
Device Sequence Number21244522
Product Code JKA
UDI-Device Identifier30382903672838
UDI-Public(01)30382903672838(11)250102(17)270831(10)24J0881
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367283
Device Lot Number24J0881
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown